What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 6:21 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 29, 6:21 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
721 PM EDT Mon Jul 29 2024
...New AVIATION...
.NEAR TERM...
(Through Tuesday)
Issued at 219 PM EDT Mon Jul 29 2024
Numerous showers and storms are developing across the area this
afternoon and will continue through this evening. Hi-res guidance
suggests that a loosely-organized MCS may materialize over northern
or central Georgia that may move southward late this afternoon into
the evening hours. Given some slightly drier air in the mid-levels
entering the forecast area (PWATs closer to 1.8 to 2.0 inches),
there could be a slightly better chance for gusty winds in storms.
An isolated severe storm cannot be ruled out, and the Storm
Prediction Center has introduced a Marginal Risk of severe weather
(level 1 of 5) for our Alabama and Georgia counties. Storms are also
moving just fast enough to help mitigate a flash flood risk, but
this still is possible if storms end up training.
Once storms end tonight, we should be mostly quiet outside of some
showers and storms developing toward daybreak over the waters. Can't
rule out patchy fog either over Alabama and Georgia, but confidence
is a bit too low to include explicitly in the forecast. Lows will be
in the mid to upper 70s.
For Tuesday, mid-level ridging shifts westward over the southern
plains and lower Mississippi Valley, entrenching us in northerly to
northwesterly flow. A weak shortwave looks to pivot around the
ridge, which may bring another MCS down toward our area tomorrow
afternoon or evening. Confidence is a bit lower given high
dispersion among the CAMs. But, there looks to be more dry air in
the mid-level that could help increase the gusty wind potential.
Otherwise, typical summerlike storms will develop in the morning
near the coast, then spread inland during the afternoon. Highs will
be in the lower to middle 90s with heat index values peaking around
105-110. Have held off on any Heat Advisory issuance given
uncertainties in rain/cloud coverage and start times. If one were to
be issued, confidence is highest in the Florida counties.
&&
.SHORT TERM...
(Tuesday night through Wednesday night)
Issued at 219 PM EDT Mon Jul 29 2024
Upper level ridging builds in from the Arklatex region which will
begin to usher slightly drier air to the region. PWATs are
forecast to potentially fall to about 1.6-2.2", with the lower
values being found more over SE AL and SW GA. At the surface and
lower levels, we'll still have some influence of onshore flow that
supports sea breeze convection. Precip chances remain highest in
the FL counties at about 50-70% during the afternoon, while the GA
and AL counties are closer to 40-50% due to the drier air and
ridging building back in. Highs for Wednesday will be in the mid
90s, with heat index values ranging 105-113 degrees, perhaps
locally in the FL counties. These values place us within or well
within Heat Advisory conditions; however, temperatures will be
dependent on cloud cover and precipitation.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 219 PM EDT Mon Jul 29 2024
Upper level ridging will build on Thursday and try to hold through
Friday evening. This is when a shortwave trough tries to barrel
through the upper midwest into the Great Lakes region, with upper
level troughing then sitting to our north. At the surface a weak
front will try to advance into the southeast perhaps making it to
just north of our AL and GA counties on Sunday into Monday. Precip
chances for the work week will be like our typical summer like
storms. Chance for showers and storms increase over the weekend as
the troughing sets up. Temperatures during this period flirt with
heat advisory conditions but will be dependent on cloud cover and
precip chances.
&&
.AVIATION...
(00Z TAFS)
Issued at 719 PM EDT Mon Jul 29 2024
Scattered showers and thunderstorms are forecast to continue this
evening for another couple of hours before finally diminishing.
Some MVFR conditions will be possible in the early morning hours
across SE AL and SW GA including KDHN, KABY, and KVLD. Another
round of showers and storms is expected to kick off around the
same time tomorrow. Outside of convection and early morning fog,
VFR conditions are expected through the period.
&&
.MARINE...
Issued at 219 PM EDT Mon Jul 29 2024
Each evening and morning will feature rain showers and thunderstorms
over our waters, diminishing as the day continues. These storms
may feature gusty and erratic winds with waterspouts possible.
Light and variable winds are expected to persist through the
forecast period. Seas remain calm around 1 to 2 feet through the
entirety of the forecast.
&&
.FIRE WEATHER...
Issued at 219 PM EDT Mon Jul 29 2024
Dispersions will be fair over the next few days with generally light
and variable winds. Daily chances for showers and storms, starting
near the coast in the morning then spreading inland in the
afternoon, will continue over the next few days. These storms will
be capable of producing frequent lightning, heavy rain, and gusty
and erratic winds. Fire weather concerns remain minimal.&&
.HYDROLOGY...
Issued at 219 PM EDT Mon Jul 29 2024
A Marginal Risk (level 1 of 4) for excessive rain remains hoisted
over the region today. The SPC mesoanalysis page generally shows
PWATS around 2.1-2.3", with PWATs near 1.9" just to our north in
SE AL. This will support heavier showers and thunderstorms;
however, storms this afternoon have been moving substantially
faster than they have the previous few days. This may cut down on
the nuisance and flash flooding risk, unless storms train.
Tomorrow, PWATs may continue to have a downward trend due to north
and northwesterly flow. Precip chances start off in a more typical
summer like fashion in the morning, with perhaps an MCS moving
through later in the afternoon or evening. With drier air and
faster storm motions, flash flooding chances will hinder on slower
moving storms or occur where areas have already seen substantial
amounts of rain the past few days.
Mid to late week, ridging builds back and tries to hold over the
region. This should act as a suppressant for widespread
thunderstorm development. Storms will be dependent on the sea
breeze, lingering boundaries from prior convection, or breaking
the cap. This puts us back towards our typical summer like
convection and where we monitor for nuisance and localized flash
flooding.
&&
.HYDROLOGY...
Issued at 219 PM EDT Mon Jul 29 2024
A Marginal Risk (level 1 of 4) for excessive rain remains hoisted
over the region today. The SPC mesoanalysis page generally shows
PWATS around 2.1-2.3", with PWATs near 1.9" just to our north in
SE AL. This will support heavier showers and thunderstorms;
however, storms this afternoon have been moving substantially
faster than they have the previous few days. This may cut down on
the nuisance and flash flooding risk, unless storms train.
Tomorrow, PWATs may continue to have a downward trend due to north
and northwesterly flow. Precip chances start off in a more typical
summer like fashion in the morning, with perhaps an MCS moving
through later in the afternoon or evening. With drier air and
faster storm motions, flash flooding chances will hinder on slower
moving storms or occur where areas have already seen substantial
amounts of rain the past few days.
Mid to late week, ridging builds back and tries to hold over the
region. This should act as a suppressant for widespread
thunderstorm development. Storms will be dependent on the sea
breeze, lingering boundaries from prior convection, or breaking
the cap. This puts us back towards our typical summer like
convection and where we monitor for nuisance and localized flash
flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 94 76 94 / 40 70 20 60
Panama City 78 92 79 93 / 50 60 20 50
Dothan 75 94 76 95 / 40 70 10 50
Albany 74 94 75 95 / 50 60 20 40
Valdosta 75 94 76 96 / 40 60 20 50
Cross City 75 93 75 94 / 40 70 20 70
Apalachicola 78 90 79 90 / 40 70 20 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Young
SHORT TERM...KR
LONG TERM....KR
AVIATION...Merrifield
MARINE...KR
FIRE WEATHER...Young
HYDROLOGY...KR
In the hours before
Special weather statement, Jul 29, 4:15 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Mon Jul 29 2024
ALZ066>069-FLZ009-011-GAZ142-155-292200-
Dale AL-Henry AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
Seminole GA-Early GA-
515 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DALE...SOUTHWESTERN
HENRY...EASTERN GENEVA...HOUSTON...NORTHWESTERN JACKSON...
NORTHEASTERN HOLMES...NORTHWESTERN SEMINOLE AND SOUTHWESTERN EARLY
COUNTIES THROUGH 600 PM EDT/500 PM CDT/...
At 514 PM EDT/414 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Cowarts, or 7 miles east of Dothan, moving south at
20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cottonwood, Graceville, Dothan, Headland, Taylor, Midland City,
Kinsey, Ashford, Slocomb, Cowarts, Webb, Columbia, Pinckard, Malone,
Malvern, Rehobeth, Grimes, Avon, Esto, and Napier Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3130 8503 3096 8492 3089 8519 3095 8564
3130 8560 3136 8524
TIME...MOT...LOC 2114Z 339DEG 19KT 3120 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Jul 29, 4:51 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
551 PM EDT Mon Jul 29 2024
ALZ068-069-FLZ009-011-013-016-017-026-GAZ155>157-292245-
Geneva AL-Houston AL-Liberty FL-Holmes FL-Gadsden FL-Calhoun FL-
Jackson FL-Leon FL-Decatur GA-Seminole GA-Grady GA-
551 PM EDT Mon Jul 29 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN GENEVA AND SOUTHEASTERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...JACKSON AND NORTHEASTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN COUNTY IN BIG
BEND FLORIDA...NORTHEASTERN HOLMES COUNTY IN THE PANHANDLE OF
FLORIDA...NORTH CENTRAL LIBERTY AND NORTHEASTERN LEON COUNTIES IN BIG
BEND FLORIDA...DECATUR...GRADY AND SEMINOLE COUNTIES IN SOUTHWESTERN
GEORGIA THROUGH 645 PM EDT/545 PM CDT/...
At 551 PM EDT/451 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Slocomb to 13 miles
northwest of Chattahoochee to 6 miles northeast of Havana. Movement
was south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Cottonwood, Florida State University, Tallahassee
Community College, Quincy, Havana, Marianna, Graceville, Bainbridge,
Midway, Donalsonville, Florida A and M, Cairo, Taylor, Slocomb,
Whigham, Doak Campbell Stadium, Chattahoochee, Greensboro, and West
Bainbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8566 3104 8492 3105 8458 3086 8408
3039 8411 3049 8472 3070 8543 3078 8543
3079 8548 3083 8549 3085 8567
TIME...MOT...LOC 2151Z 345DEG 17KT 3106 8564 3086 8497 3067 8432
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Jul 29, 5:39 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
639 PM EDT Mon Jul 29 2024
GAZ147-148-292315-
Berrien GA-Cook GA-
639 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT COOK AND SOUTHWESTERN BERRIEN
COUNTIES THROUGH 715 PM EDT...
At 639 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sparks, or near Adel, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Adel, Sparks, Cecil, Reed Bingham State Park, Cottle, Cook Co A/P,
New Lois, Massee, Barneyville, Greggs, Pine Valley, Flat Ford, Wagon
Wheel, and Laconte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3103 8323 3103 8347 3104 8349 3105 8350
3105 8351 3116 8355 3118 8354 3120 8351
3124 8351 3126 8347 3127 8336 3121 8328
3116 8325 3111 8323
TIME...MOT...LOC 2239Z 340DEG 8KT 3119 8345
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial weather statement, Jul 29, 5:41 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM EDT Mon Jul 29 2024
FLZ011-013-016-017-026-GAZ155-156-292330-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Leon FL-Decatur GA-
Seminole GA-
641 PM EDT Mon Jul 29 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
GADSDEN...NORTH CENTRAL LIBERTY AND CENTRAL LEON COUNTIES IN BIG BEND
FLORIDA...SOUTHWESTERN DECATUR AND SOUTH CENTRAL SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA THROUGH 730 PM EDT/630 PM CDT/...
At 640 PM EDT/540 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of
Chattahoochee to near Quincy to near Tallahassee. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Florida State University, Midway, Tallahassee Community
College, Quincy, Havana, Florida A and M, Greensboro, Doak Campbell
Stadium, Chattahoochee, Sneads, Gretna, Grand Ridge, Lake Bradford,
Rock Bluff, Ocheesee, Juniper, Douglas City, Gaither Community
Center, and Tallahassee Memorial Hosp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8502 3045 8473 3032 8412 3053 8410
3070 8462 3087 8501 3076 8506
TIME...MOT...LOC 2240Z 327DEG 23KT 3076 8493 3061 8465 3052 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Jul 29, 5:58 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
558 PM CDT Mon Jul 29 2024
ALZ068-FLZ007-009-292345-
Geneva AL-Holmes FL-North Walton FL-
558 PM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GENEVA AND
NORTHWESTERN HOLMES COUNTIES THROUGH 645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Geneva, Miller Crossroads, Leonia, Eunola, Barker Store, Cerrogordo,
Lytle, Bethlehem, Prosperity, Marl, Gritney, Arrant Settlement,
Sweetgum Head, Royals Crossroads, Geneva Municipal A/P, Vaughanville,
Smith Crossroads, Hickory Hill, Izagora, and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3105 8608 3112 8599 3111 8588 3090 8569
3081 8583 3080 8603
TIME...MOT...LOC 2258Z 334DEG 18KT 3103 8597
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Jul 29, 6:51 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
751 PM EDT Mon Jul 29 2024
GAZ130-131-300015-
Irwin GA-Ben Hill GA-
751 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN IRWIN AND
SOUTHEASTERN BEN HILL COUNTIES THROUGH 815 PM EDT...
At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ambrose, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wray and Osierfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3166 8301 3164 8301 3164 8303 3162 8303
3162 8304 3161 8305 3161 8306 3155 8307
3148 8311 3147 8315 3166 8321 3173 8300
3166 8300
TIME...MOT...LOC 2351Z 347DEG 22KT 3161 8307
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11-MM